MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION NX19 OXYGENATOR W/4-LITER RESERVOIR; LEFT-SIDE OUTLET PORT; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION NX19 OXYGENATOR W/4-LITER RESERVOIR; LEFT-SIDE OUTLET PORT; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*NX19RW
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, they noticed an oxygenator failure.It is unknown if there was a delay, if the procedure was completed successfully and if there was a blood loss.Terumo continues to attempt to gain more information regarding this event from the user facility.As per user facility, there was oxygenator failure because the oxygenation has decreased even though the pressure was normal, no gas transfer for no apparent reason.Act 653 seconds.Oxygenator was exchange between 12:28 to 12:30 product was changed out.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.H3: evaluation is in progress, but not yet concluded.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: b5 (added describe event or problem).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H6 (identification of evaluation codes 10, 3331, 213, 67).The returned sample was inspected upon receipt and no anomalies were noted.It was then tested for its gas transfer performance.The unit was found to meet specification for its oxygen transfer and carbon dioxide removal.The unit was found to function as intended; therefore, a definitive root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information was received from the clinical specialist states that, a partial pump record was shared, and this case was a repair of an aortic aneurysm.There was a 2-minute delay of oxygenation to the patient.The partial pressure of oxygen (po2) oxygenation value had dropped to a critical value of 85mmhg right before the oxygenator changeout.The activated clotting time (act) at that time was 653 seconds per the clinician, which is adequate.After the new oxygenator was inline and bypass was resumed, the po2 oxygenation value was an acceptable 421mmhg.The complaint oxygenator was functioning at the beginning of bypass, with first po2 value of 228mmhg with an unknown fraction inspired oxygen (fio2) setting.The po2 value gradually dropped until a critical value of 73mmhg was reached.Once the po2 value remained below acceptable levels at 85mmhg, the decision to change out the oxygenator was made.

Brand Name
NX19 OXYGENATOR W/4-LITER RESERVOIR; LEFT-SIDE OUTLET PORT
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key20269450
Report Number1124841-2024-00102
Device Sequence Number7212402
Product Code DTZ
UDI-Device Identifier00699753450875
UDI-Public(01)00699753450875(17)250430(10)CF15
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number3CX*NX19RW
Device Catalogue NumberN/A
Device Lot NumberCF15
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer10/08/2024
12/17/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date11/01/2024
01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight80 KG